It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-28-2011, 11:15 AM   #1
Junior Member
(female)
 
sanandreas's Avatar
 
Join Date: Oct 2011
Location: California
Posts: 27
sanandreas HB Usersanandreas HB User
Question Long time atenolol user - suddenly experiencing slow heart rate

Hello - hoping someone can help me with this.

Can you develop a side effect from atenolol after using it for a long time. Specifically, can it suddenly start slowing my heart rate even though it has never done so in the past.

A little background will be useful. I have been on atenolol for almost 30 years. At 1st it was prescribed due to help with palpatations and racing heartbeat due to my mitral valve prolapse. As I have gotten older it is now also being used to control my borderline high BP

I take 2 25 mg tablets twice daily.

During the last several weeks, I have noticed my heart rate is going down into the low 60s (actually at 60 this morning) I know that sounds healthy, but I have always had a fast heart rate (generally in the low 80s resting) and being overweight, smoking and pretty much a couch potato I don't see where a healthy heartbeat would suddenly appear out of thin air.

Note that along with the slow heart rate, I also feel slightly light headed and fatigued.

Any help on this is very much appreciated as I have health anxiety and am scaring myself with this. Yes, I do have a doctor apt at the end of next month, but am hoping some additional info before then will help alieviate my worry until that happens.

 
Sponsors Lightbulb
   
Old 10-31-2011, 07:57 PM   #2
Junior Member
(female)
 
sanandreas's Avatar
 
Join Date: Oct 2011
Location: California
Posts: 27
sanandreas HB Usersanandreas HB User
Re: Long time atenolol user - suddenly experiencing slow heart rate

Anyone? Really wondering about this

 
Sponsors Lightbulb
   
Old 10-31-2011, 08:35 PM   #3
Newbie
(male)
 
drifter54usa's Avatar
 
Join Date: Oct 2011
Location: Herrin Illinois USA
Posts: 2
drifter54usa HB User
Re: Long time atenolol user - suddenly experiencing slow heart rate

sounds to me like your Dr. ought to adjust your dose down some. I take atenolol and was also taking digoxin. My normal restin heart rate is 115-120. all of a sudden i was having heart rate as low as 48 and stayed in the 50s for some time . My Dr took me off the dig and lessened my atenolol. My heart rate is back up now but still quite high. I have a new Dr. and he is adjusting all my meds to get the right combination.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
62 with heart rate of 45 and using Atenolol. Would like some input. lionelsilva Heart Disorders 7 05-20-2010 03:08 PM
Stopping Atenolol cold turkey. ofacto Heart Disorders 4 08-28-2009 06:37 AM
Stopping atenolol jerryjnr Heart Disorders 8 07-06-2009 11:48 AM
How long for side effects? miranda262 Heart Disorders 7 01-19-2008 02:29 PM
Low Heart Rate, One Dr. Yes, One Dr. No On Atenolol Modularman Heart Disorders 0 03-23-2007 05:20 PM

Tags
atenolol, heart rate, side effects



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:12 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!